4 doctors weighed in:

Can klonopin (clonazepam) cause heart problems or a heart attack?

4 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology
2 doctors agree

In brief: It's not an attack

A fairly rare, but reported side effect can be fast, irregular, pounding, or racing heartbeat or pulse and you need to tell your Dr ASAP and find alternative ways to deal w/ your anxiety.
But it is NOT a heart attack. Take it seriously, but it will not be fatal. Please consider a really good CBT therapist you can work w/ and trust to learn how to manage anxiety - even if you find another pill.

In brief: It's not an attack

A fairly rare, but reported side effect can be fast, irregular, pounding, or racing heartbeat or pulse and you need to tell your Dr ASAP and find alternative ways to deal w/ your anxiety.
But it is NOT a heart attack. Take it seriously, but it will not be fatal. Please consider a really good CBT therapist you can work w/ and trust to learn how to manage anxiety - even if you find another pill.
Dr. Lynne Weixel
Dr. Lynne Weixel
Thank
Dr. John Gaffney
Psychiatry

In brief: Klonopin (clonazepam)

Klonopin (clonazepam) has been (rarely) known to cause hypotension but not myocardial infarction.
It's an incredibly safe drug that has been around for more than 40 years. That said, if you are having chest pain or shortness of breath - there might be something else going on and you should go to the nearest ER for evaluation. Hope that helps!

In brief: Klonopin (clonazepam)

Klonopin (clonazepam) has been (rarely) known to cause hypotension but not myocardial infarction.
It's an incredibly safe drug that has been around for more than 40 years. That said, if you are having chest pain or shortness of breath - there might be something else going on and you should go to the nearest ER for evaluation. Hope that helps!
Dr. John Gaffney
Dr. John Gaffney
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors